Arkansas, 2010Damaging Wind in Arkansas, September 16, 2010
September 16, 2010 · NWS LZK · 1 event in 1 county or zone
A band of thunderstorms swept across northern Arkansas during the late evening hours of the 15th and the wee hours of the 16th. Isolated wind damage occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of thunderstorms swept across northern Arkansas during the late evening hours of the 15th and the wee hours of the 16th. Isolated wind damage occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 15, 11:17 PM CST, 52 minutes earlier.
Area forecast discussion, Sep 15, 11:17 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1217 AM CDT THU SEP 16 2010
.AVIATION...
COMPLEX OF STORMS CONTINUES TO DIMINISH AS IT MOVES INTO ARKANSAS
THIS MORNING. FOR THE NEXT SEVERAL HOURS...SHOWERS AND POSSIBLY A
THUNDERSTORM WILL RESTRICT CONDITIONS TO MARGINAL VFR AT THE
NORTHERN SITES. THOUGH THE STORMS WILL WEAKEN...COULD BE SOME
SHOWERS AS FAR SOUTH AS HOT SPRINGS AND LITTLE ROCK IN A FEW HOURS
AS THE REMNANTS MOVE INTO CENTRAL ARKANSAS. FRONT WILL MOVE INTO
THE REGION LATER TODAY...BUT WITH AIRMASS WORKED OVER...AM NOT
EXPECTING MUCH WITH IT. TAFS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 1005 PM CDT WED SEP 15 2010/
UPDATE...
CONT TO MONITOR A COMPLEX OF STORMS NOW MOVG INTO NERN OK/SWRN
MO. EXPECT ACTIVITY TO CONT PROPAGATING SEWD DURG THE OVERNIGHT
HRS. HOWEVER...IT APPEARS THAT THE ASSOCD OUTFLOW BNDRY IS STARTING
TO OUTRUN THE STORMS. ALSO...THE ACTIVITY WL BE MOVG INTO MORE
STABLE CONDS OVR NRN AR LATER TNGT. CONTD WITH CHC POPS OVR THE NWRN
PART OF THE FA AFT MIDNIGHT. MIN TEMP FCST STILL ON TRACK AND ONLY
ADJUSTED HRLY TEMPS TO ACCOUNT FOR CURRENT TRENDS. ALL PRODUCTS
HAVE BEEN UPDATED AND SENT. /44/
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...57
Hazardous weather outlook, Sep 15, 8:25 PM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 PM CDT WED SEP 15 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
925 PM CDT WED SEP 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...OVERNIGHT
A THUNDERSTORM COMPLEX ACROSS SOUTHEAST KANSAS WILL MOVE SOUTHEAST
INTO THE STATE OVERNIGHT...AHEAD OF A COLD FRONT MOVING THROUGH THE
REGION. THE MAIN CONCERN WITH THIS COMPLEX WILL BE STRONG TO DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL...ESPECIALLY IN AREAS NORTHWEST
OF LITTLE ROCK. FURTHER SOUTH AND EAST...DRIER AIR IS IN PLACE...
WHICH WILL HELP TO KEEP RAIN CHANCES LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE FRONT WILL MOVE THROUGH THE REMAINDER OF THE STATE ON
THURSDAY...WITH SHOWERS AND THUNDERSTORMS POSSIBLE ALONG AND AHEAD
OF THE FRONT. AT THIS TIME...STRONG THUNDERSTORMS ARE NOT
ANTICIPATED WITH THE SYSTEM.
DRY CONDITIONS WILL RETURN BY THE WEEKEND...AS HIGH PRESSURE RETURNS
ACROSS THE SOUTHERN UNITED STATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58
In the hours before
Special weather statement, Sep 15, 11:08 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1208 AM CDT THU SEP 16 2010
ARZ004>006-013-160550-
BAXTER-FULTON-MARION-SEARCY-
1208 AM CDT THU SEP 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR BAXTER...FULTON...MARION AND
SEARCY COUNTIES UNTIL 1250 AM CDT...
AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
BAKERSFIELD TO ARKAWANA TO PYATT...MOVING SOUTHEAST AT 30 MPH.
SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH
THESE STORMS.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.
LAT...LON 3649 9179 3626 9215 3618 9216 3617 9220
3614 9221 3613 9219 3609 9219 3606 9225
3606 9230 3604 9230 3596 9248 3617 9289
3629 9288 3644 9255 3651 9248
TIME...MOT...LOC 0508Z 303DEG 27KT 3663 9222 3639 9245
3623 9281
57Local storm report, Sep 16, 12:00 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 AM CDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG OXFORD 36.21N 91.92W
09/16/2010 IZARD AR TRAINED SPOTTER
A TREE WAS BLOWN DOWN.
&&
57Special weather statement, Sep 16, 12:02 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
102 AM CDT THU SEP 16 2010
ARZ005>007-014-015-160640-
BAXTER-FULTON-IZARD-SHARP-STONE-
102 AM CDT THU SEP 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR BAXTER...FULTON...IZARD...SHARP
AND STONE COUNTIES UNTIL 140 AM CDT...
AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SADDLER FALLS TO
LARKIN TO BIG FLAT...MOVING SOUTHEAST AT 40 MPH.
SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH
THESE STORMS.
AREAS THAT WILL BE AFFECTED INCLUDE ZION...STUART...SELLERS STORE...
LONE STAR...HIGHLAND...HARDY...FIFTY SIX AND CHEROKEE VILLAGE.
TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.
LAT...LON 3637 9127 3624 9126 3624 9132 3622 9135
3595 9136 3594 9147 3595 9176 3588 9188
3571 9199 3596 9242 3598 9230 3606 9230
3606 9220 3611 9219 3619 9192 3650 9156
3650 9146
TIME...MOT...LOC 0602Z 307DEG 35KT 3641 9149 3613 9182
3599 9230
57Thunderstorm Wind, Sharp
- When
- September 16, 12:09 AM CST
- Where
- Sharp County, Ash Flat
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 36.220, -91.600
Trees were blown down and many barns and roofs had metal and shingles blown off. Many homes in the Ash Flat area lost power for hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in West Virginia, September 16, 20101 death · 10 injured · $1.2 million · EF3 · 12 events
- Tornadoes and Hail in New York, September 16, 20102 deaths · 2 injured · $27 million · EF1 · 33 events
- Tornadoes and Hail in Ohio, September 16, 201020 injured · $5.1 million · EF3 · 10 events
- Tornadoes and Hail in Ohio, September 16, 2010$36 million · EF2 · 11 events
- Tornadoes and Hail in Ohio, September 16, 20101 injured · $224,000 · EF1 · 14 events
- Tornado and Damaging Winds in New Jersey, September 16, 20101 injured · $186,000 · EF1 · 13 events
- Tornado and Damaging Wind in Ohio, September 16, 2010$90,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, September 16, 2010$25,000 · 4 in hail · 24 events
- Hail and Damaging Winds in Texas, September 16 to 17, 2010$31,000 · 1 in hail · 7 events
- Damaging Winds in Pennsylvania, September 16, 2010$25,000 · 50 kt wind · 4 events
- Flood in Michigan, September 16, 2010$25,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 16, 2010106 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256454.